Nevada, 2006

Damaging Wind in Nevada, May 15, 2006

May 15, 2006 · NWS LKN · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before the first event at May 15, 1:15 PM PST, 2 hours 26 minutes earlier.

Area forecast discussion, May 15, 1:15 PM PST, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
215 PM PDT MON MAY 15 2006

.SYNOPSIS...STRONG HIGH PRESSURE WILL BRING WELL ABOVE NORMAL
TEMPERATURES THROUGH NEXT WEEKEND. THESE WARM TEMPERATURES ALONG WITH
SOME MID-LEVEL MOISTURE WILL BRING A RISK OF AFTERNOON AND EVENING
SHOWERS AND THUNDERSTORMS.
&&

.SHORT TERM...STRONG HIGH PRESSURE WILL CONTINUE OVER THE WRN U.S.
THROUGH THE PERIOD BRINGING MUCH ABOVE NORMAL TEMPS. MID-LEVEL
MOISTURE TRAPPED UNDER THIS RIDGE WILL CONTINUE TO BRING A THREAT OF
AFTN/EVE TSTMS. HOWEVER THE AREA OF HIGHEST PROBABILITY WILL SHIFT A
LITTLE AS UPPER HIGH CENTER WOBBLES ABOUT. DRIER AIR FROM THE
NORTHEAST WILL PUSH INTO THE NERN CORNER OVER THE NEXT COUPLE OF DAYS
TO KEEP TSTMS THREAT THERE AT A MINIMUM...HOWEVER WILL STILL INDICATE
A SLIGHT CHANCE IN THAT AREA. THE HIGHEST PROBABILITY OF TSTMS WILL
BE ACROSS CNTRL NV NWD INTO FAR WRN ELKO CNTY AND ERN HUMBOLDT CNTY
WHERE I WILL GO WITH SCT/CHC COVERAGE. THIS CHANGES ON THURSDAY AS
UPPER HIGH SHIFTS A LITTLE EAST ALLOWING MOISTURE TO SHIFT BACK EWD
AGAIN INTO THE ERN SECTIONS OF ELKO CNTY. CEC

.LONG TERM...THURSDAY NIGHT THROUGH MONDAY...LONG RANGE MODELS IN
PRETTY GOOD AGREEMENT...WITH SOME TIMING DIFFERENCES REGARDING
BREAKDOWN OF U/L RIDGE ACROSS THE WRN U.S BY SOMETIME THIS WEEKEND.
FOR LATE THIS WEEK...EXPECTING RIDGE TO PERSIST ACROSS THE AREA WITH
WELL ABOVE AVERAGE TEMPS IN THE MID 80S ACROSS MOST OF NRN AND CNTRL
NV. SCATTERED AFTERNOON SHOWERS AND ISOLD TSTORMS WILL
CONTINUE...HOWEVER...EXPECT CONVECTION TO BE LOCATED FURTHER NORTH
DUE TO INCREASING DRY SOUTHWESTERLY FLOW ASSOCIATED WITH ERN PAC U/L
TROUGH NUDGING EAST. EXPECT ANY SHOWERS AND TSTORMS TO DEVELOP
MAINLY NORTH OF STATE HIGHWAY 50 BY FRIDAY.

12Z ECMWF AND GFS IN BETTER AGREEMENT COMPARED TO 00Z RUNS FROM LAST
NIGHT...PLACING U/L TROUGH OFF OREGON/CALIF COASTLINE SATURDAY AND
SUNDAY. BY MONDAY...GFS SHOWS U/L LOW CLOSING OFF FROM MAIN FLOW OFF
SRN CALIF...WITH ECMWF SHOWING MORE IN THE WAY OF A BROAD TROUGH
SPANNING THE ENTIRE PAC COASTLINE. EITHER WAY...BOTH MODELS HINT AT
U/L SYSTEM PUSHING INLAND BY SOMETIME EARLY NEXT WEEK. 12Z GFS
ENSEMBLE IN PRETTY GOOD AGREEMENT WITH THIS SCENARIO ALSO.
THEREFORE...CONTINUED TO LOWER TEMPS A BIT BY MONDAY...WHICH ISNT
REALLY BAD NEWS CONSIDERING TEMPS WILL STILL BE 5 TO 10 DEGREES
ABOVE NORMAL. KEPT MINIMAL POPS FOR NOW SINCE PLACEMENT AND TIMING
OF U/L ENERGY IS HIGHLY UNCERTAIN. DID KEEP SOME MENTION OF PRECIP
IN FORECAST ACROSS WRN ZONES WITH HIGHER PW/S AND INSTABILITY.

FURTHER OUT...GFS ENSEMBLE HINTING TOWARDS A PATTERN SHIFT BY LATE
NEXT WEEK...WITH MORE IN THE WAY OF UNSETTLED WEATHER AND CLOSER TO
NORMAL TEMPERATURES.  TRUDEL
&&

.AVIATION...VFR CONDITIONS EXPECTED. ADDED VICINITY TSTORMS TO KELY
AND KTPH TAF...WITHOUT RADAR COVERAGE IN THOSE AREAS...WILL BE HARD
TO ANTICIPATE TIMING AND PLACEMENT OF TSTORMS.
&&

.LKN WATCHES/WARNINGS/ADVISORIES...FLOOD WARNING FOR ALL RIVERS AND
STREAMS IN NORTHERN NEVADA...INCLUDING THE HUMBOLDT RIVER FROM WEST
OF BATTLE MOUNTAIN THRU WINNEMUCCA...THE MARYS RIVER...THE BRUNEAU
RIVER...AND THE JARBIDGE RIVER.
Hazardous weather outlook, May 15, 4:30 AM PST, 11 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
530 AM PDT MON MAY 15 2006

NVZ030>032-034-036-161500-
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
530 AM PDT MON MAY 15 2006

THIS OUTLOOK IS FOR NORTHERN NEVADA

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED WITH TEMPERATURES REMAINING ABOVE
NORMAL. HOWEVER...FLOOD WARNINGS REMAIN IN EFFECT FOR RIVERS AND
STREAMS ACROSS NORTHERN NEVADA. PLEASE REFER TO THE LATEST FLOOD
STATEMENT...RNOFLSLKN OR WGUS85 KLKN FOR DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED WITH TEMPERATURES REMAINING ABOVE
NORMAL. HOWEVER...FLOOD WARNINGS REMAIN IN EFFECT FOR RIVERS AND
STREAMS ACROSS NORTHERN NEVADA. PLEASE REFER TO THE LATEST FLOOD
STATEMENT...RNOFLSLKN OR WGUS85 KLKN FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING
TO STANDARD OPERATING PROCEDURES.

FEHRN

The radar

The Elko radar (KLRX), 84 km away, was scanning. The volume nearest the first event began at 23:43 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Humboldt

When
May 15, 3:41 PM PST
Where
Humboldt County, Winnemuca Arpt
Measured
57 kt (66 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
40.900, -117.783

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nevada in 2006Every state in 2006This day in weather historyWarnings in Nevada, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5502638.